Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 2, 2018, 3:24 AM MDT. It took effect at May 2, 2018, 1:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2018, 3:24 AM MDT (09:24 UTC)
- In effect from
- May 2, 2018, 1:00 PM MDT
- Expired
- May 2, 2018, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
045 WWUS75 KABQ 020924 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 324 AM MDT Wed May 2 2018 NMZ526>532-538>540-022100- /O.NEW.KABQ.WI.Y.0035.180502T1900Z-180503T0200Z/ South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 324 AM MDT Wed May 2 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 8 PM MDT this evening. * LOCATION...Chaves County, Eastern Lincoln County, South Central Mountains and much of Northeast New Mexico. * WINDS...Southwest 30 to 35 mph with occasional gusts to near 50 mph. * TIMING...Winds increasing through mid day, peaking late afternoon, then decreasing around sunset. * VISIBILITY...Locally reduced to between 3 and 5 miles in blowing dust. * LOCAL IMPACTS...Strong cross winds will impact large and high profile vehicles. Light weight objects may be knocked over or tossed around the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
3 follow-up statements
723 WWUS75 KABQ 021631 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1031 AM MDT Wed May 2 2018 NMZ523>525-533-534-537-030200- /O.EXA.KABQ.WI.Y.0035.180502T1900Z-180503T0200Z/ Central Highlands-South Central Highlands-Upper Tularosa Valley- Guadalupe County-Quay County-De Baca County- 1031 AM MDT Wed May 2 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 8 PM MDT this evening. * LOCATION...Upper Tularosa Valley; Central and South Central Highlands; De Baca, Guadalupe and Quay counties. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Wind speeds will strengthen through mid day, peak in strength during late afternoon, then weaken around sunset. * VISIBILITY...Locally reduced below 3 miles at times in dust prone locations. * LOCAL IMPACTS...Hazardous cross winds will impact northwest-to- southeast oriented roads. Loose and light weight objects may blow around or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ526>532-538>540-030200- /O.CON.KABQ.WI.Y.0035.180502T1900Z-180503T0200Z/ South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 1031 AM MDT Wed May 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Chaves County, Eastern Lincoln County, South Central Mountains and the northeast highlands and plains. * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * TIMING...Winds increasing through mid day, peaking late afternoon, then decreasing around sunset. * VISIBILITY...Locally reduced below 3 miles at times in dust prone locations. * LOCAL IMPACTS...Hazardous cross winds will impact northwest-to- southeast oriented roads. Loose and light weight objects may blow around or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
358 WWUS75 KABQ 022008 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 208 PM MDT Wed May 2 2018 NMZ521-522-030200- /O.EXA.KABQ.WI.Y.0035.000000T0000Z-180503T0200Z/ Sandia/Manzano Mountains-Estancia Valley- 208 PM MDT Wed May 2 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 8 PM MDT this evening. * LOCATION...The Sandia and Manzano mountains and the Estancia valley. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Strong winds will continue through late afternoon, then weaken around sunset. * VISIBILITY...Locally reduced below 3 miles at times in dust prone locations. * LOCAL IMPACTS...Hazardous cross winds will impact northwest-to- southeast oriented roads. Loose and light weight objects may blow around or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ523>534-537>540-030200- /O.CON.KABQ.WI.Y.0035.000000T0000Z-180503T0200Z/ Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-De Baca County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 208 PM MDT Wed May 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Much of central and eastern New Mexico, including the Central Highlands, South Central Highlands, Upper Tularosa Valley, South Central Mountains, Raton Ridge/Johnson Mesa, Far Northeast Highlands, Northeast Highlands, Union County, Harding County, Eastern San Miguel, Guadalupe, Quay , De Baca, Eastern Lincoln, and Chaves counties. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Wind speeds will remain strong through late afternoon, then weaken around sunset. * VISIBILITY...Locally reduced below 3 miles at times in dust prone locations. * LOCAL IMPACTS...Hazardous cross winds will impact northwest-to- southeast oriented roads. Loose and light weight objects may blow around or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
739 WWUS75 KABQ 030152 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 752 PM MDT Wed May 2 2018 NMZ521>534-537>540-030300- /O.EXP.KABQ.WI.Y.0035.000000T0000Z-180503T0200Z/ Sandia/Manzano Mountains-Estancia Valley-Central Highlands- South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-De Baca County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 752 PM MDT Wed May 2 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds are subsiding this evening and falling below advisory speeds. Therefore the wind advisory will be allowed to expire at 8 pm MDT. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 2, 3:23 AM MDT, 1 minute earlier.
Area forecast discussion, May 2, 3:23 AM MDT, 1 minute before
Area Forecast Discussion National Weather Service Albuquerque NM 323 AM MDT Wed May 2 2018 .SYNOPSIS... Low pressure will move from western Arizona to the central Rockies today and tonight. This system will spread light rain and elevation snow across western and north central New Mexico through Thursday morning. As the storm continues to move away from Mew Mexico Thursday night and Friday, lingering moisture across the north central mountains will produce scattered showers and isolated thunderstorms. High pressure aloft will build across the region Saturday and Sunday with drier and warmer weather. A weak upper level disturbance will cross northern New Mexico late Monday with a slight chance of showers and isolated thunderstorms. Moisture will move northward from southwest Texas across the eastern plains Tuesday, bringing a chance of afternoon showers and thunderstorms to the far eastern plains. && .DISCUSSION... An upper level low will move from western AZ this morning to the 4-Corners by this evening. Ahead of this storm system surface low pressure will develop in southeast CO, as stronger southwest winds aloft move across central and eastern NM. Daytime heating and an increasing surface pressure gradient will allow these stronger winds to reach the surface in south central NM and across the eastern plains and adjacent highlands. The strongest winds this afternoon and early evening will be in the southeast plains and south central highlands and in the northeast plains and adjacent highlands. A wind advisory has been issued for these areas this afternoon through early evening. In western and north central NM, the primary effect of the storm to the west will be the generation of light precipitation today and tonight. Model trends over the past 48 hours have reduced precipitation amounts with the northwest mountains receiving more than one tenth of an inch of precipitation today and tonight and most other areas receiving less than one tenth of an inch. As the storm moves into northern CO tonight, a Pacific cold front will cross NM. Cooler air behind the front will produce below normal temperatures across the entire state Thursday. Light precipitation will linger in the northern mountains Thursday and Thursday night in moist northwest flow aloft. A weak upper level disturbance will cross northern NM Friday. Residual moisture in the north central mountains will combine with this weak system to bring light showers and isolated afternoon showers to this area Friday through Friday evening. South of this system, skies will become mostly sunny Friday with temperatures rebounding to slightly below normal to near normal. A weak ridge of high pressure will build across NM from the west Saturday and Sunday, and drier and warmer air will spread across the region. Another weak upper level trough will cross northern NM Monday with a slight chance of afternoon and evening showers and thunderstorms across north central and far northeast NM. High temperatures Monday will be well above normal west of the central mountains and slightly above normal to the east. Low level moisture will move northward across the eastern plains Monday night and Tuesday. A dry line in the eastern plains Tuesday may serve as a focus for showers and thunderstorms in the afternoon and evening hours. A ridge of high pressure will cross the region Wednesday with a return of dry and warm weather. 28 && .FIRE WEATHER... ...RED FLAG WARNING TODAY OVER THE EASTERN PLAINS OF NEW MEXICO... Moisture advection is underway as an upper level low and associated Pacific cold front approach from over southern California and is resulting in showers developing across western New Mexico. The focus for critical fire weather conditions will shift east today and include only the Eastern Plains, where a Red Flag Warning is in effect. However, increasing mid and high cloud will likely limit fire behavior there. This system will bring an end to our multi-day critical fire weather pattern. Cooler conditions and lighter winds will prevail Thursday behind the Pacific cold front, but several hours of elevated fire weather conditions are still possible across the East Central Plains during the afternoon thanks in-part to downslope winds. Sufficient moisture and instability will remain Thursday and Friday for more showers and perhaps a few storms during the afternoon hours, focusing over the Northern Mountains. An upper level ridge is forecast to progress east across the Rockies over the weekend and will bring a drying/warming trend to our area. Winds may pick back up late Sunday after the ridge axis moves overhead, but will remain below critical threshold. Above normal temperatures and fairly dry conditions will prevail early to mid next week with weak ridging over the region, but winds will likely remain below critical threshold. 11 && .AVIATION... 06Z TAF CYCLE Showers will increase across western New Mexico overnight and continue Wednesday, possibly mixing with thunder. KFMN and KGUP are the terminals to be impacted, although KAEG, KABQ and KSAF are may be impacted as well. VFR conditions are forecast for now, but MVFR conditions in rain are definitely possible at KFMN and KGUP. Otherwise, Wednesday will be another windy day, especially across eastern New Mexico. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 60 35 64 37 / 40 30 5 0 Dulce........................... 56 29 59 31 / 70 60 30 10 Cuba............................ 56 30 59 34 / 60 40 10 5 Gallup.......................... 56 23 63 28 / 40 20 10 0 El Morro........................ 53 26 58 30 / 40 20 10 10 Grants.......................... 59 28 63 32 / 30 20 10 10 Quemado......................... 56 28 60 32 / 20 10 10 0 Glenwood........................ 65 37 71 42 / 20 10 0 0 Chama........................... 52 23 53 24 / 70 70 40 20 Los Alamos...................... 58 36 59 40 / 40 40 20 10 Pecos........................... 58 32 60 36 / 30 40 10 0 Cerro/Questa.................... 57 29 56 30 / 30 40 10 10 Red River....................... 49 26 48 26 / 30 40 20 20 Angel Fire...................... 55 25 54 23 / 40 40 10 10 Taos............................ 62 27 61 28 / 30 30 5 5 Mora............................ 59 30 58 31 / 40 40 10 5 Espanola........................ 65 36 65 38 / 30 30 5 5 Santa Fe........................ 59 34 60 39 / 40 30 10 0 Santa Fe Airport................ 63 33 64 37 / 30 20 5 0 Albuquerque Foothills........... 65 39 67 44 / 20 20 5 0 Albuquerque Heights............. 66 41 69 45 / 20 20 0 0 Albuquerque Valley.............. 68 35 70 40 / 20 20 0 0 Albuquerque West Mesa........... 68 36 69 41 / 20 20 0 0 Los Lunas....................... 69 30 71 36 / 20 10 0 0 Rio Rancho...................... 67 40 69 43 / 20 20 0 0 Socorro......................... 69 41 72 45 / 10 10 0 0 Sandia Park/Cedar Crest......... 61 34 62 39 / 20 20 5 0 Tijeras......................... 63 33 64 38 / 20 20 5 0 Moriarty/Estancia............... 66 30 67 31 / 10 20 0 0 Clines Corners.................. 62 31 63 34 / 10 10 0 0 Gran Quivira.................... 64 35 65 37 / 10 5 0 0 Carrizozo....................... 68 41 67 42 / 0 10 0 0 Ruidoso......................... 64 36 63 36 / 5 10 0 0 Capulin......................... 68 34 63 34 / 5 20 5 0 Raton........................... 69 33 66 33 / 10 10 10 10 Springer........................ 71 34 68 34 / 5 10 5 0 Las Vegas....................... 62 32 63 33 / 20 20 10 0 Clayton......................... 76 41 71 40 / 5 10 5 0 Roy............................. 69 38 67 38 / 5 5 0 0 Conchas......................... 78 44 76 42 / 0 5 0 0 Santa Rosa...................... 74 42 72 39 / 5 5 0 0 Tucumcari....................... 82 46 78 43 / 0 10 0 0 Clovis.......................... 79 45 75 42 / 0 10 0 0 Portales........................ 80 46 76 42 / 0 10 0 0 Fort Sumner..................... 79 45 76 43 / 0 5 0 0 Roswell......................... 85 47 82 46 / 0 5 0 0 Picacho......................... 75 43 73 42 / 0 5 0 0 Elk............................. 71 40 70 38 / 0 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM MDT this evening for the following zones... NMZ104-108. Wind Advisory from 1 PM this afternoon to 8 PM MDT this evening for the following zones... NMZ526>532-538>540. && 28
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:34 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 26 min |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.